MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION ASCENDA; CATHETER, INFUSION

MEDTRONIC NEUROMODULATION ASCENDA; CATHETER, INFUSION
Model Number 8780
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional (hcp) regarding a catheter used with an implanted infusion pump.Per the hcp, the catheter was not used as it broke during the procedure and it was discarded in the or (operating room).The hcp could not remember the date of the event or many details, but noted that they didn't think there was a defect with the catheter.The hcp thought it was the patient's anatomy as the patient was a child.The manufacturer representative present at the case further noted that the physician damaged both catheters by bending them before implanting them in the patient.The account reportedly felt it was user error so the catheter was not returned.The device was never implanted, so no additional tunneling was required.There was no impact to the patient and the device wasn't used further.It was specified that the implant was successful.No further complications were reported or anticipated.

Brand Name
ASCENDA
Common Device Name
CATHETER, INFUSION
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis MN 55421 1200
MDR Report Key7557247
Report Number3007566237-2018-01643
Device Sequence Number13927790
Product Code JCY
UDI-Device Identifier00643169783027
UDI-Public00643169783027
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2020
Device Model Number8780
Device Catalogue Number8780
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2018
Initial Report FDA Received Date05/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1